Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Wilmington, OH

March 23, 2011Dearborn County, Franklin County, Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 9:33 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 9:33 PM EDT (01:33 UTC)
Expired
Mar 23, 2011, 10:15 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN

The radar

The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 9:41 PM EDTHAIL 1Osgood, IN
Mar 23, 9:43 PM EDTHAIL 0.883 Ne Osgood, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-148 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS51 KILN 240133
SVRILN
INC029-047-137-240215-
/O.NEW.KILN.SV.W.0038.110324T0133Z-110324T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
933 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEARBORN COUNTY IN SOUTHEAST INDIANA...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
  NORTHERN RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1015 PM EDT.

* AT 924 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OTTER
  VILLAGE...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERSAILLES...
  MILAN...
  MOORES HILL...
  LAWRENCEBURG...
  GREENDALE...
  BRIGHT...
  HIDDEN VALLEY...

IN ADDITION...VERSAILLES LAKE...SUNMAN...PENNTOWN...COLD SPRINGS...
WEISBURG...LAWRENCEVILLE...MANCHESTER AND MOUNT SINAI ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 151 AND 171...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3920 8546 3923 8539 3939 8490 3930 8482
      3923 8482 3909 8485 3904 8546
TIME...MOT...LOC 0133Z 265DEG 41KT 3915 8529

$$
3 follow-up statements
111 
WWUS51 KILN 240146
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT WED MAR 23 2011

INC029-047-137-240215-
/O.CON.KILN.SV.W.0038.000000T0000Z-110324T0215Z/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
946 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN RIPLEY...DEARBORN AND SOUTHEASTERN FRANKLIN COUNTIES IN
SOUTHEAST INDIANA...

AT 941 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
OSGOOD...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
MILAN...MOORES HILL...LAWRENCEBURG...GREENDALE...BRIGHT AND HIDDEN
VALLEY.

IN ADDITION...SUNMAN...PENNTOWN...WEISBURG...MOUNT SINAI...
MANCHESTER...LAWRENCEVILLE...NEW ALSACE AND ST. LEON ARE NEAR THE
PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3924 8536 3939 8490 3930 8482 3923 8482
      3909 8485 3906 8530 3917 8538
TIME...MOT...LOC 0146Z 259DEG 42KT 3919 8518

$$

HATZOS
705 
WWUS51 KILN 240203
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 PM EDT WED MAR 23 2011

INC137-240213-
/O.CAN.KILN.SV.W.0038.000000T0000Z-110324T0215Z/
RIPLEY IN-
1003 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RIPLEY COUNTY HAS
BEEN CANCELLED...

THE STORM HAS MOVED EAST INTO DEARBORN COUNTY. THEREFORE...THE 
WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3933 8508 3939 8490 3930 8482 3923 8482
      3909 8485 3909 8488 3907 8512
TIME...MOT...LOC 0203Z 259DEG 42KT 3926 8495

$$

INC029-047-240215-
/O.CON.KILN.SV.W.0038.000000T0000Z-110324T0215Z/
FRANKLIN IN-DEARBORN IN-
1003 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR DEARBORN AND SOUTHEASTERN FRANKLIN COUNTIES IN SOUTHEAST
INDIANA...

AT 959 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
NEW ALSACE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...GREENDALE...BRIGHT AND HIDDEN VALLEY.

IN ADDITION...GUILFORD...CEDAR GROVE...LOGAN...NEW TRENTON...ROCKDALE
AND WEST HARRISON ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3933 8508 3939 8490 3930 8482 3923 8482
      3909 8485 3909 8488 3907 8512
TIME...MOT...LOC 0203Z 259DEG 42KT 3926 8495

$$

HATZOS
261 
WWUS51 KILN 240218
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EDT WED MAR 23 2011

INC029-047-240228-
/O.EXP.KILN.SV.W.0038.000000T0000Z-110324T0215Z/
FRANKLIN IN-DEARBORN IN-
1018 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR DEARBORN AND SOUTHEASTERN
FRANKLIN COUNTIES IN SOUTHEAST INDIANA HAS EXPIRED...

THE STORMS HAVE MOVED EAST INTO HAMILTON AND BUTLER COUNTIES...AND A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOSE LOCATIONS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3933 8508 3939 8490 3930 8482 3923 8482
      3909 8485 3909 8488 3907 8512
TIME...MOT...LOC 0203Z 259DEG 42KT 3913 8492

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:44 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 23, 7:44 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK EASTWARD ACROSS THE AREA THIS EVENING...
AND A TRAILING COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT PASSES
THROUGH. A MUCH COLDER AIR MASS WILL SETTLE IN BEHIND THE FRONT
TONIGHT... BRINGING AN EXTENDED PERIOD OF BELOW AVERAGE
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WITH DRIER AIR ADVECTING INTO ILN/S CWA..THE SEVERE THREAT HAS ENDED.
CAN NOT RULE OUT THUNDER AND SMALL HAIL WITH THE FROPA BUT THIS IS
EXPECTED TO BE SUB SEVERE. THEREFORE HAVE DROPPED THE WATCH ACRS
THE ENTIRE AREA.

PREVIOUS DISCUSSION...
MID LEVEL TROF OVER THE UPR MS VLY TO DROP ESE THRU THE GREAT LAKES
THIS EVENING. MID LEVEL COLD POOL OF -20 TO -24 PUSHED INTO OHIO...
WHICH HAS HAS STEEPENED LAPSE RATES. SFC TD POOLING IN THE MID
50S AHD OF AN APPROACHING COLD FRONT HAS PRODUCED MODERATE
INSTABILITY FUELING THUNDERSTORM DEVELOPMENT IN THE WARM SECTOR AHD
OF THE COLD FRONT. THIS INSTBY ALONG WITH BULK 0-6KM SHEAR OF
50KTS HAS LED TO ORGANIZED STORMS AND SUPER CELLS. A FAVORABLE WET
BULB ZERO AROUND 5K FEET WAS ALLOWING MANY OF THESE STORMS TO
PRODUCE LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE WITH DCAPE
VALUES BETWEEN 400 AND 800 J/KG. LOW LEVEL SHEAR IS NOT OVERLY
IMPRESSIVE AND THIS HAS LIMITED TORNADIC THREAT BUT GIVEN SHEAR
AND INSTBY...CAN NOT RULE OUT TORNADOES IN REGIONS WHERE LOW LEVEL
SHEAR IS ENHANCED NEAR BOUNDARIES.

COLD FRONT TO DROP SE THRU THE OHIO VALLEY THIS EVENING...ENDING SEVERE
THREAT. PRECIP WILL COME TO AN END FOR A BRIEF PERIOD AND CLOUDS WL
DECREASE. HOWEVER...UPPER TROF LAGS AND A SECONDARY COLD FRONT/TROF
TO SWING THRU THE REGION OVERNIGHT. EXPECT TO SEE CLOUDS INCREASE
AND CONTD THREAT OF SHOWERS. AS GOOD CAA DEVELOPS OVERNIGHT A MIX
WITH AND CHANGE TO SNOW SHOWERS WL OCCUR. LITTLE TO NO ACCUMULATION IS
EXPECTED WITH THE BEST CHC OF SNOW SHOWERS ACROSS THE FAR NORTH.
HAVE OPTED TO USE A BLEND OF GUID FOR TONIGHTS LOWS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
NORTHWEST FLOW ALOFT TO DEVELOP IN THE WAKE OF DEPARTING TROF. SFC
HIGH PRESSURE TO BUILD INTO THE GREAT LAKES. IN GOOD LOW LEVEL CAA EXPECT
A FEW LINGERING SNOW/RAIN SHOWERS TO COME TO AN END EARLY. MOSTLY CLOUDY
SKIES TO GIVE WAY TO INCREASING SUNSHINE WITH CLEARING TAKING
PLACE FROM THE NORTH. HAVE TRENDED THURSDAYS HIGHS ON THE COOL
SIDE OF GUID ENVELOPE. AS SFC HIGH SETTLES INTO THE GREAT LAKES
EXPECT MAINLY CLEAR SKIES THURSDAY EVENING WITH ONLY SOME INCREASE
IN HIGH LEVEL CLOUDS LATE. GIVEN LIGHT WINDS...MAINLY CLEAR SKIES
AND DRY AIRMASS EXPECT A COLD NIGHT. HAVE STAYED CLOSE TO MAV
NUMBERS FOR LOWS.

NORTHWESTERLY FLOW ALOFT BACKS A LTL WESTERLY ON FRIDAY WITH AN
INCREASE IN MAINLY MID/HI LEVEL CLOUDS DURG THE AFTN. SFC BOUNDARY
STAYS WELL TO OUR SOUTH ACRS TN VLY FRIDAY NIGHT. WL KEEP FRIDAY
DRY AND CUT BACK ON PRECIP FRIDAY NIGHT. FAVORABLE ISENTROPIC LIFT
STAYS TO OUR SOUTH. WL LIMIT ANY MENTION OF PRECIP TO THE FAR
SOUTH AND ONLY CHC/SLIGHT POPS LATE FRIDAY NIGHT. BASED ON THERMAL
PROFILES HAVE MENTION OF MIXED RAIN AND SNOW.

FOR TEMPS HAVE OPTED FOR A BLEND FRIDAY AND AT OR SLIGHTLY ABOVE
MAV NUMBERS FOR LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SPRING WILL BE ON HOLD FOR AWHILE WITH A PERSISTENT UPPER TROUGH
IN PLACE OVER THE GREAT LAKES AND NORTHEAST STATES. ON SATURDAY...
SURFACE HIGH PRESSURE WILL BE PUSHING INTO THE GREAT LAKES...WITH
A LOW TRAVELING THROUGH TENNESSEE. THE LOW MAY BRING SOME LIGHT
MIXED PRECIPITATION MAINLY TO SOUTHERN LOCATIONS. HIGH PRESSURE
AND DRY AIR ARE EXPECTED ON SUNDAY. ANOTHER LOW TO THE SOUTH MAY
RESULT IN LIGHT MIXED PRECIPITATION ON MONDAY. DRY CONDITIONS ARE
ANTICIPATED ON TUESDAY AND WEDNESDAY WITH HIGH PRESSURE TAKING
HOLD ACROSS MUCH OF THE EASTERN CONUS.

TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. HIGHS WILL
GENERALLY BE IN THE 40S...WITH LOWS IN THE 20S. NORMAL HIGHS FOR
THE PERIOD ARE IN THE MID AND UPPER 50S...AND NORMAL LOWS IN THE
30S.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE TAF FORECAST WILL CONTINUE TO BE COMPLICATED...ESPECIALLY FOR
THE FIRST 6 HOURS.

ANOTHER AREA OF LOW PRESSURE WAS NOTED NEAR KCVG THIS EVENING...WITH
A TRAILING COLD FRONT TO THE NORTHWEST. THE FRONT AND LOW WILL
PUSH TO THE SE AS AN UPPER LEVEL LOW DOES THE SAME. LOW LEVEL
FORCING AND UPR LVL LIFT WILL BRING A THREAT FOR SHOWERS TO THE
TAF SITES WITH PERHAPS A RUMBLE OF THUNDER BETWEEN 00Z AND 07Z.
THEREAFTER...LOW LEVEL MOISTURE WILL KEEP CIGS IN THE MVFR TO
LOCALLY IFR CATEGORY WITH ONLY A LOW CHANCE FOR LIGHT PCPN.

A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES
LATE IN THE TAF PERIOD. THIS WILL ADVECT DRIER AIR INTO THE
REGION...ALLOWING MVFR CIGS TO LIFT AND/OR SCOUR BETWEEN 18Z AND
00Z.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SATURDAY INTO
SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 5:56 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED MAR 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-242200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
556 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS WHICH MAY PRODUCE SMALL HAIL WILL STILL BE
POSSIBLE THIS EVENING AS A FRONT PASSES THROUGH THE REGION. THE
HAIL IS EXPECTED TO BE SMALL AND BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 23, 6:35 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     5 NNE COLD SPRING       39.09N 84.42W
03/23/2011  E55.00 MPH       HAMILTON           OH   BROADCAST MEDIA

0402 PM     TSTM WND GST     LEWIS CENTER            40.20N 83.01W
03/23/2011  M51.00 MPH       DELAWARE           OH   BROADCAST MEDIA

&&

HATZOS
Local storm report, Mar 23, 6:44 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     INDEPENDENCE            38.95N 84.55W
03/23/2011                   KENTON             KY   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN

&&

BC
Local storm report, Mar 23, 7:24 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
724 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     NAPOLEON                38.76N 84.79W
03/23/2011  E65.00 MPH       GALLATIN           KY   CO-OP OBSERVER

            PEA SIZE HAIL ALSO REPORTED. CORRECTED COUNTY.

&&

HATZOS
Special weather statement, Mar 23, 7:59 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
759 PM EDT WED MAR 23 2011

OHZ034-035-240100-
AUGLAIZE OH-MERCER OH-
759 PM EDT WED MAR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER AND AUGLAIZE
COUNTIES THROUGH 900 PM EDT...

AT 755 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WABASH...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLDWATER...CELINA...
ST. MARYS...NEW KNOXVILLE...WAPAKONETA AND CRIDERSVILLE.

ALSO...TAMA...MONTEZUMA...NEPTUNE...BULKHEAD...KOSSUTH...MOULTON...
BUCKLAND AND FRYBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4068 8421 4066 8420 4066 8411 4065 8410
      4064 8403 4053 8399 4048 8404 4048 8433
      4047 8434 4044 8479 4062 8479 4069 8423
Local storm report, Mar 23, 9:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             GREENVILLE              40.10N 84.62W
03/23/2011  E0.75 INCH       DARKE              OH   TRAINED SPOTTER

&&

ALANR
Special weather statement, Mar 23, 9:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT WED MAR 23 2011

OHZ042-043-051-240215-
MIAMI OH-DARKE OH-SHELBY OH-
913 PM EDT WED MAR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...DARKE AND
NORTHWESTERN MIAMI COUNTIES THROUGH 1015 PM EDT...

AT 909 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF UNION CITY...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UNION CITY...NEW
MADISON...GREENVILLE...ANSONIA...VERSAILLES...BRADFORD...PLEASANT
HILL AND COVINGTON.

ALSO...HOLLANSBURG...PALESTINE...SHARPEYE...COSMOS...SHARPS
CROSSING...WAYNE LAKES...NORTH DAYTON AND ROSE HILL ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4023 8426 4005 8431 3994 8478 4003 8483
      4034 8481 4035 8444

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:10 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne35 min
Mar 23, 10:11 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin22 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.